Estimates for coefficients of L-functions for function fields

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We consider the Dirichlet characters for polynomial rings Fq[T] and the associatedL-functions. By Weil's result, the associatedL-functions are all polynomials. Applying Burgess' idea, we obtain an upper bound for the coefficients of theseL-functions. As an application, using our estimates, we obtain an upper bound for the degree of the fundamental unit in real quadratic function fields.

Original languageEnglish
Pages (from-to)76-88
Number of pages13
JournalFinite Fields and their Applications
Volume5
Issue number1
DOIs
Publication statusPublished - 1999 Jan 1

Fingerprint

Function Fields
L-function
Coefficient
Estimate
Upper bound
Fundamental Units
Dirichlet Character
Quadratic field
Polynomials
Polynomial ring
Quadratic Function
Polynomial

Keywords

  • Dirichlet characters
  • Function fields
  • L-functions

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Engineering(all)
  • Applied Mathematics

Cite this

Estimates for coefficients of L-functions for function fields. / Hsu, Chih-Nung.

In: Finite Fields and their Applications, Vol. 5, No. 1, 01.01.1999, p. 76-88.

Research output: Contribution to journalArticle

@article{b4e757542d044e8fac0a0ad6aed37424,
title = "Estimates for coefficients of L-functions for function fields",
abstract = "We consider the Dirichlet characters for polynomial rings Fq[T] and the associatedL-functions. By Weil's result, the associatedL-functions are all polynomials. Applying Burgess' idea, we obtain an upper bound for the coefficients of theseL-functions. As an application, using our estimates, we obtain an upper bound for the degree of the fundamental unit in real quadratic function fields.",
keywords = "Dirichlet characters, Function fields, L-functions",
author = "Chih-Nung Hsu",
year = "1999",
month = "1",
day = "1",
doi = "10.1006/ffta.1998.0234",
language = "English",
volume = "5",
pages = "76--88",
journal = "Finite Fields and Their Applications",
issn = "1071-5797",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Estimates for coefficients of L-functions for function fields

AU - Hsu, Chih-Nung

PY - 1999/1/1

Y1 - 1999/1/1

N2 - We consider the Dirichlet characters for polynomial rings Fq[T] and the associatedL-functions. By Weil's result, the associatedL-functions are all polynomials. Applying Burgess' idea, we obtain an upper bound for the coefficients of theseL-functions. As an application, using our estimates, we obtain an upper bound for the degree of the fundamental unit in real quadratic function fields.

AB - We consider the Dirichlet characters for polynomial rings Fq[T] and the associatedL-functions. By Weil's result, the associatedL-functions are all polynomials. Applying Burgess' idea, we obtain an upper bound for the coefficients of theseL-functions. As an application, using our estimates, we obtain an upper bound for the degree of the fundamental unit in real quadratic function fields.

KW - Dirichlet characters

KW - Function fields

KW - L-functions

UR - http://www.scopus.com/inward/record.url?scp=0032607220&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032607220&partnerID=8YFLogxK

U2 - 10.1006/ffta.1998.0234

DO - 10.1006/ffta.1998.0234

M3 - Article

AN - SCOPUS:0032607220

VL - 5

SP - 76

EP - 88

JO - Finite Fields and Their Applications

JF - Finite Fields and Their Applications

SN - 1071-5797

IS - 1

ER -